Alert archive / Guam / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Guam
NWS Guam issued this beach hazards statement at Jul 28, 2022, 9:17 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2022, 9:17 PM CDT (02:17 UTC)
- Expired
- Jul 29, 2022, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
The text
As transmitted.
296 WHMY40 PGUM 290217 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1217 PM ChST Fri Jul 29 2022 GUZ001-290500- /O.NEW.PGUM.BH.S.0002.220729T0217Z-220729T0500Z/ Guam- 1217 PM ChST Fri Jul 29 2022 ...HIGH LIGHTNING RISK UNTIL 3 PM CHST THIS AFTERNOON... * WHAT...High risk of lightning. * WHERE...West coast of Guam, including all beaches near Tumon Bay. * WHEN...Until 3 PM this afternoon. * IMPACTS...A lightning strike can cause serious injuries with life- long health issues, and even death. * ADDITIONAL DETAILS...Thunderstorms are producing occasional lightning near and just offshore along the west coast, near Tumon Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If thunder is hear or lightning is seen, go indoors and stay there until thunderstorms have dissipated. When access to a building is not available, get inside a vehicle and avoid touching any metal parts. && $$ Kleeschulte
1 follow-up statement
391 WHMY40 PGUM 290223 CCA CFWGUM Coastal Hazard Message...CORRECTED National Weather Service Tiyan GU 1223 PM ChST Fri Jul 29 2022 GUZ001-290500- /O.COR.PGUM.BH.S.0002.220729T0223Z-220729T0500Z/ Guam- 1223 PM ChST Fri Jul 29 2022 Corrected TYPO ...HIGH LIGHTNING RISK UNTIL 3 PM CHST THIS AFTERNOON... * WHAT...High risk of lightning. * WHERE...West coast of Guam, including all beaches near Tumon Bay. * WHEN...Until 3 PM this afternoon. * IMPACTS...A lightning strike can cause serious injuries with life- long health issues, and even death. * ADDITIONAL DETAILS...Thunderstorms are producing occasional lightning near and just offshore along the west coast, near Tumon Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If thunder is heard or lightning is seen, go indoors and stay there until thunderstorms have dissipated. When access to a building is not available, get inside a vehicle and avoid touching any metal parts. && $$ Kleeschulte
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 5:24 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 28, 5:24 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Tiyan GU 824 AM ChST Fri Jul 29 2022 .Marianas Synopsis... This morning's infra-red satellite imagery shows scattered showers moving through the region, with an occasional thunderstorm or two developing across the far western coastal waters. Altimetry and buoy data shows seas running in the 4 to 5 foot range, with a water temperature of 86 degrees at Ritidian, and 85 degrees at Ipan and Tanapag. && .Discussion... Overall, not too many changes were made to the forecast. Perhaps the biggest challenges were trying to refine afternoon and overnight temperatures, and considering thunderstorm potential. There was the thought of confining thunderstorm mention to early this morning, and then again on Monday, as that's when the time height series for Guam and Saipan show the best moisture depth and omega (lift) values. On the other hand, last nights RAOB (Radiosonde Observation) showed a PWAT (Precipitable Water Value) of 2.42 inches, and typically 2 inches is the "benchmark" for thunder potential in the tropics, so we couldn't rule out a stray thunderstorm or two (especially west of Guam where convergent flow around the islands tends to be maximized typically). As such, a slight chance mention was retained in the forecast. Another thing we're keeping an eye on this morning is the surface trough over the area. It appears to be picking up steam in its westward movement, with the trough axis now in the western waters. If this trend continues over the next few hours, and after getting a few more visible satellite images, we may need to do a forecast update to drop shower coverage back to isolated for at least today. Otherwise, look for the next increase in rainfall potential to be on Monday, as a ridge will depart the region ahead of an incoming trough in the trade-wind flow. && .Marine... This morning's altimetry and buoy data shows seas mainly in the 4 to 5 foot range. This will persist over the next few days, with a moderate risk of rip currents along east-facing reefs continuing. Although lightning could develop anytime, the highest potential looks to be on Monday as another trough in the trade-wind flow approaches the region. && .Tropical systems... Invest 93W continues to hold together, centered a little north of 20N near 137E. This was previously the subject of a TCFA (Tropical Cyclone Formation Alert), but has since been downgraded to moderate, as the ASCAT pass from yesterday afternoon and the overnight run both missed the potential Low Level Circulation Center (LLCC), with the HY-2C showing more of a trough axis there. The HY-2C also showed a monsoon gyre near 20N130E (maybe a tad east of there), with a much better defined LLWC. The Joint Typhoon Warning Center (JTWC) called us back (we had a couple great coordination calls early this morning with them), the western gyre has been upgraded to Invest 95W with a low probability of development within the next 24 hours, centered near 19N131E. The monsoon trough originally associated with Invest 93W is still there, but Invest 95W seems to be ingesting at least some of this inflow. && .Eastern Micronesia... Moderate to strong convection flourishes across Majuro overnight, it being the prime location of trade convergence along the ITCZ and upper-level divergence from an upper-level trough. Further west, patchy showers and a few thunderstorms along embedded troughs are observed moving through Pohnpei and Kosrae. Only change was to increase showers to numerous for Majuro today, with the expectation that conditions are to taper back down to scattered around noon. A decrease in ITCZ activity is evident in the MIMIC TPW product, where a wedge of relatively dry trades northeast of Majuro will start filtering in this weekend. Additionally, the favorable upper-level pattern will slowly propagate westward over the next few days, however, another upper-level low is expected to wander in around the middle of next week (near its favorite spot, Wake Island area). Overall, expect increased ITCZ activity for most of next week. East swell (4-6 feet) will briefly subside a foot or two over the weekend and early next week. Then, swell from a couple of distant fetch sources (a southern and northern high pressure system) build east swell back up around the middle of next week. Current model estimates keep Kosrae below high surf criteria, but this will continue to be reassessed in later model runs. && .Western Micronesia... Yap and Palau near the end of their fair weather days as a NE-SW oriented trough moves through tonight and Saturday. Then, a series of surface troughs, embedded within a developing ITCZ, will ensure a wetter regime this work week. Further east, scattered showers remain in the forecast through most of next week. Peak in showers align with troughs passing through Saturday night and Sunday and another one Thursday. Palau buoy indicates seas around 2 feet and altimetry data show seas increases eastward, reaching around 5 feet near Chuuk. East swell remains fairly steady between 3 to 5 feet for the next several days. Expect gentle to moderate winds, with the exception for Yap today, where winds may become occasionally fresh with the approaching trough. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Doll Micronesia: Cruz
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:36 AM CDT | Small Craft Advisory | GUM | 13 hr |
Nearby
Beach Hazards Statements in Guam, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.